Texas, 2006

Damaging Wind in Texas, August 1, 2006

August 1, 2006 · NWS LUB · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at Aug 1, 6:29 PM CST, 11 minutes earlier.

Area forecast discussion, Aug 1, 6:29 PM CST, 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
729 PM CDT TUE AUG 1 2006

.UPDATE...
QUICK UPDATE TO THE ZONES HAS BEEN SENT TO ACCOUNT FOR RADAR AND
SATELLITE TRENDS. CONVECTION OVER ERN NEW MEXICO BEGINNING TO WANE
PER WARMING CLOUD TOP AND DECREASED REFLECTIVITY COVERAGE. DO NOT
EXPECT CONVECTION TO BE ELIMINATED ANYTIME SOON AND WILL MAINTAIN
CHANCE POPS NW BUT LOWER THEM 10 PCT OR SO. MEANWHILE THE
WIDESPREAD THUNDERSTORM ACTIVITY ACROSS THE PERMIAN BASIN CONTINUE
TO PRESS TOWARD THE SRN ZONES. AS THE LAST COUPLE OF NIGHTS
CONVECTION IS SHOWING A DECREASING TREND AS IT APPROACHES THE FCST
AREA BUT IT ALSO IS HOLDING TOGETHER BETTER THAN THE LAST TWO
NIGHTS. AS A RESULT WILL BUMP POPS UP INTO THE CHC CATEGORY IN THE
SCNTRL ZONES WITH SOME OTHER MASSAGING ELSEWHERE. NO OTHER CHANGES
ATTM.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

07
Hazardous weather outlook, Aug 1, 4:50 AM CST, 13 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
550 AM CDT TUE AUG 1 2006

TXZ021>044-021100-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
550 AM CDT TUE AUG 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL AFFECT THE EXTREME SOUTHWESTERN TEXAS
PANHANDLE AND THE NORTHWESTERN SOUTH PLAINS THIS AFTERNOON AND THIS
EVENING. A FEW STORMS WILL BE CAPABLE OF PRODUCING LOCALIZED
DAMAGING WIND GUSTS. STRONG WINDS NEAR STORMS MAY ALSO LIMIT VISIBILITY IN
AREAS OF BLOWING DUST.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

The radar

The Lubbock radar (KLBB), 70 km away, was scanning. The volume nearest the first event began at 00:39 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Garza

When
August 1, 6:40 PM CST
Where
Garza County, 5 mi SSW of Graham Chapel
Measured
51 kt (59 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
33.083, -101.500

The Texas Tech University West Texas Mesonet site near Graham recorded a gust to 59 mph as an isolated severe thunderstorm affected the area.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525150.